MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 6382
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the flow was set to 3 liters (l) per minute (min) but was reading 6l/min.As mitigation the flow sensor was unplugged and plugged back in and only read dashes.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) observed that the flow sensor was not working upon arrival and that one of the connector pins was bent.The fsr replaced the flow sensor and performed release testing.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.During laboratory analysis, the product surveillance technician (pst) connected the flow sensor to lab use only (luo) testing equipment.The pst observed that there was a bent pin on the flow sensor connected that was contacting at least one other pin.Despite the bent pin, the sensor could be connected to the flowmeter module, and it appeared to function.However, the flow rate displayed on the screen was higher than that of the luo sensor.The pin was straightened out removing the unwanted electrical contact and restored an accurate flow rate when the sensor was in use.It was determined that the bent pin caused the flow value on the ccm to appear higher than expected.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: the user reported an issue with their heart lung machine (hlm) during cardiopulmonary bypass (cpb).Specifically, they observed the flow sensor was detecting flow, but the readings were abnormally high.An expected ~ 3-liter (l) per minute (min) flow was reading at ~ 6l/min.The flow sensor was unplugged and plugged back in, and then was reading dashes.The flow sensor was replaced with a new one, and it was reading normally.The surgery was completed successfully.There was no delay to the procedure, no blood loss and of adverse event reported.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key17342584
Report Number1828100-2023-00198
Device Sequence Number15188834
Product Code DTQ
UDI-Device Identifier00886799000083
UDI-Public(01)00886799000083(11)200915
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6382
Device Catalogue Number6382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown